Alert archive / Colorado / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 101, NWS Pueblo, CO

June 9, 2010Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 9, 2010, 4:26 PM MDT for Las Animas County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2010, 4:26 PM MDT (22:26 UTC)
Expired
Jun 9, 2010, 4:53 PM MDT
In force
27 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Las Animas County, CO

The radar

The Pueblo radar (KPUX), 118 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.4 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2010-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2010-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-320 J/kg
Mixed-layer LCL
829 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

298 
WUUS55 KPUB 092226
SVRPUB
COC071-092330-
/O.NEW.KPUB.SV.W.0101.100609T2226Z-100609T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
426 PM MDT WED JUN 9 2010

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 530 PM MDT

* AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 5 MILES SOUTHEAST OF AGUILAR...OR 13 MILES NORTH OF
  TRINIDAD...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HOEHNE...MODEL AND TYRONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3757 10424 3728 10412 3726 10453 3733 10469
      3746 10461
TIME...MOT...LOC 2226Z 262DEG 16KT 3735 10459
WIND...HAIL 60MPH 1.50IN

$$
3 follow-up statements
599 
WWUS55 KPUB 092230
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
430 PM MDT WED JUN 9 2010

COC071-092330-
/O.CON.KPUB.SV.W.0101.000000T0000Z-100609T2330Z/
LAS ANIMAS CO-
430 PM MDT WED JUN 9 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL LAS
ANIMAS COUNTY UNTIL 530 PM MDT...

AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
AGUILAR...OR 13 MILES NORTH OF TRINIDAD...MOVING EAST AT 20 MPH.

THIS STORM WILL CROSS INTERSTATE 25 BETWEEN MILE MARKERS 23 AND 30. 
LARGE HAIL IS OCCURRING WITH THIS STORM. 

LOCATIONS IMPACTED INCLUDE...
  HOEHNE...MODEL AND TYRONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3757 10424 3728 10412 3726 10453 3733 10469
      3746 10461
TIME...MOT...LOC 2230Z 262DEG 16KT 3735 10457
WIND...HAIL 60MPH 1.50IN

$$
005 
WWUS55 KPUB 092248
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
448 PM MDT WED JUN 9 2010

COC071-092330-
/O.CON.KPUB.SV.W.0101.000000T0000Z-100609T2330Z/
LAS ANIMAS CO-
448 PM MDT WED JUN 9 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL LAS
ANIMAS COUNTY UNTIL 530 PM MDT...

AT 446 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
NORTHWEST OF HOEHNE...OR 12 MILES NORTH OF TRINIDAD...MOVING EAST AT
20 MPH.

LOCATIONS IMPACTED INCLUDE...
  HOEHNE...MODEL AND TYRONE.

BETWEEN 442 PM AND 447 PM...THIS STORM HAS SHOWN A WEAKENING TREND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3735 10457 3750 10448 3757 10424 3728 10412
      3726 10446
TIME...MOT...LOC 2248Z 262DEG 16KT 3734 10449
WIND...HAIL 60MPH 1.00IN

$$
205 
WWUS55 KPUB 092253
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
453 PM MDT WED JUN 9 2010

COC071-092303-
/O.CAN.KPUB.SV.W.0101.000000T0000Z-100609T2330Z/
LAS ANIMAS CO-
453 PM MDT WED JUN 9 2010

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAS ANIMAS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3735 10457 3750 10448 3757 10424 3728 10412
      3726 10446
TIME...MOT...LOC 2253Z 262DEG 16KT 3734 10446

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:51 PM MDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 9, 2:51 PM MDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
251 PM MDT WED JUN 9 2010

.SHORT TERM...

(TONIGHT AND THURSDAY)

...SHORT TERM CONCERNS INCLUDE CHANCES FOR SEVERE STORMS THIS
EVENING ALONG WITH RECORD HEAT AND CRITICAL FIRE WX DEVELOPMENT ON
THURSDAY...

CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS HAS WEAK TO
MODERATE WEST TO SW FLOW ALOFT ACROSS THE REGION WITH AN UPPER LEVEL
LOW WORKING ITS WAY ON SHORE ACROSS THE PAC NW COAST ATTM. SFC HIGH
PRESSURE BUILDING ACROSS THE HIGH PLAINS ALONG WITH STRONG HEATING
ACROSS THE HIGHER TERRAIN HAS KEPT MOIST SOUTH TO SOUTHEAST UPSLOPE
FLOW IN PLACE ACROSS THE EASTERN PLAINS WITH CURRENT DEW PTS IN THE
50S TO LOWER 60S ATTM. CURRENT SATELLITE AND RADAR DATA HAS CU AND
ISOLATED STORMS DEVELOPING ACROSS THE HIGHER TERRAIN OF THE CENTRAL
AND SOUTHEAST MTS ATTM.

TONIGHT...MAIN CONCERN CONTINUES TO BE IF WARM AIR ALOFT WILL
CONTINUE TO CAP DEEP MOIST CONVECTION ACROSS THE I-25 CORRIDOR AND
THE EASTERN PLAINS. LATEST MODELS CONTINUE TO ADVERTISE INCREASING
SW FLOW ALOFT WITH THE WARMER AND DRIER AIR ACROSS WESTERN COLORADO
MOVING OUT ACROSS THE EASTERN MTS AND PLAINS. CURRENT LAPS AND SPC
MESO ANALYSIS HAS CAPES BETWEEN 1500-3000 J/KG ACROSS THE PLAINS
WITH SHEARS BETWEEN 30-40 KTS ATTM. MESO DATA ALSO HAS CINCH OF
100-150 J/KG ACROSS MOST OF THE PLAINS. CURRENT THINKING IS WILL
CONTINUE TO SEE A FEW STORMS DEVELOP ACROSS THE HIGHER TERRAIN
THROUGH THE LATE AFTERNOON WITH DEVELOPMENT DIMINISHING WITH LOSS OF
HEATING AND THE ENTRAINMENT OF DRIER AIR FROM THE WEST. COULD SEE A
STORM OR TWO DEVELOP ACROSS THE EASTERN PLAINS...THOUGH FOR THE MOST
PART WILL BELIEVE THE GFS WHICH KEEPS STRONG CAP IN PLACE AND KEEPS
THE AREA DRY OVERNIGHT. HOWEVER...WILL KEEP SLIGHT POPS IN TACT
OVERNIGHT WITH H7 WAA POSSIBLY HELPING TO BREAK THE WEAKER CAP
ACROSS THE PALMER DVD AND FAR SE PLAINS. STORMS WHICH DUE DEVELOP
WILL HAVE THE POTENTIAL TO QUICKLY BECOME SEVERE WITH LARGE HAIL THE
MAIN THREAT...THOUGH CANT RULE OUT A TORNADO. OUT WEST...BREEZY SW
WINDS AND HAVE BEEN SLOWER TO DEVELOP...HOWEVER LATEST OBSERVATIONS
HAVE RED FLAG CRITERIA BEING MET AND WILL KEEP CURRENT WARNING
ONGOING FOR FIRE WX ZONES 220...224 AND 225 THROUGH 8 PM.

THURSDAY...MODELS REMAIN IN GOOD AGREEMENT OF MODERATE SW FLOW ALOFT
ACROSS THE REGION WITH GUSTY SW WINDS MIXING DOWN ACROSS THE AREA
THROUGH THE LATE MORNING AND AFTERNOON WITH EXPECTED DRY LINE INTO
WESTERN KANSAS. H7 TEMPS PROGGED AND DOWNSLOPE FLOW AROUND 20C WILL
ALLOW FOR AT OR ABOVE RECORD WARMTH ACROSS THE AREA WITH CURRENT
RECORDS FOR ALS...COS...AND PUB RESPECTIVELY...89F IN 1981...92F IN
1953 AND 101F IN 1953. THIS WILL ALSO INCREASE FIRE DANGER AREA WIDE
AND WILL UPGRADE CURRENT FIRE WX WATCH FROM 18Z THU THRU 02Z FRI FOR
FIRE WX ZONES 220...221...222...224 AND 225...WHERE CURRENT FUELS
ARE LISTED AS CRITICAL. -MW

.LONG TERM...

(THU NITE - WED)

MAIN CONCERN THIS FCST PD IS DEEP TROUGH AFFECTING THE WX FOR THIS
WEEKEND.

UNSEASONABLY STRONG DEEP CLOSED LOW TO OUR WEST WILL BE THE MAIN
WEATHER MAKER FOR OUR REGION DURING THIS PD. ATTM I AM NOT TOO
CONFIDENT ON HOW THIS SYSTEM WILL PLAY OUT ACROSS THE FCST AREA.

BY 12Z FRIDAY...FIRST HINT OF SYSTEM AFFECTING AREA WILL BE A COOL
FRONT WHICH WILL LIKELY BE ON THE PALMER DIVIDE BY THIS TIME. THIS
BOUNDARY WILL LIKELY ONLY SLOWLY DROP SOUTH DURING THE DAY...BEING
LOCATED ROUGHLY ALONG THE US-50 CORRIDOR BY 00Z SAT. N OF THIS FRONT
WE COULD SEE SOME THUNDER...POSSIBLY STRONG GIVEN THE SHEAR AND
CAPE.

WITH A BIG MCS LIKELY OVER NE CO LATE FRI AFTERNOON/EVENING...EXPECT
FRONT TO BLAST THROUGH REMAINDER OF THE PLAINS FRI EVENING...WITH
LOW CLOUDS AND SHOWER AND THUNDER OVER THE PLAINS. CLOUDS AND
CHANCES OF PRECIP WILL LIKELY BE ON THE INCREASE FRI EVE OVER THE
REMAINDER OF THE FCST AREA AS SYSTEM MOVES CLOSER TO THE REGION.

NOW...ACCORDING TO THE GFS...SATURDAY WILL BE COOL AND MOSTLY CLOUDY
TO CLOUDY ACROSS THE REGION. BEST CHANCE OF PRECIP ON THIS DAY IS
LIKELY GOING TO BE ACROSS THE C MTNS...THE PIKES PEAK REGION...AND
POSSIBLY THE FAR SE PLAINS LATE IN THE DAY. TEMPS WILL BE
COOLER...WITH THE COLORADO SPRINGS AREA ONLY REACHING INTO THE
60S...LOW 70S PUEBLO AND POSSIBLY LOW 80S OVER THE FAR E PLAINS.
TEMPS WILL BE COOL IN THE MTNS...ESPECIALLY C AND PIKES PEAK REGION.

ACCORDING THE TO 12Z EC...CUTOFF LOW WILL BE A BIT DEEPER AND MORE
N-S ORIENTED...AND THIS SIMULATION IS FCSTING THE BOUNDARY ON
SATURDAY TO LIFT NWD ACROSS NE CO. THIS WOULD KEEP OUR AREA IN A
WARM DRY SOUTHERLY SFC FLOW. FOR NOW...WILL GO WITH THE GFS AS OTHER
SURROUNDING WX OFFICES HAVE GONE THIS WAY.

ACCORDING TO THE LATEST 18Z NAM...IT HAS A SURGING COLD FRONT AND IS
SIMILAR TO THE GFS SOLUTION.

OBVIOUSLY...GIVEN THE CONFLICTING MODEL OUTPUT...SAT HAS THE
POTENTIAL TO BE A VERY BIG (TEMPERATURE) BUST DAY.

SUNDAY WILL LIKELY BE COOL AND CLOUDY OVER THE ENTIRE REGION.
INSTABILITY IN THE LOW LEVELS WILL BE NIL AT BEST WITH ONLY ELEVATED
CONVECTION POSSIBLE. GENERALLY...EXPECTED SCTD SHOWERS THROUGHOUT
THE DAY FCST AREA-WIDE. TEMPS WILL ONLY BE IN THE 60S AND 70S...AND
THESE TEMPS MAY BE A BIT OPTIMISTIC. WE WILL LIKELY SEE SOME SNOW
OVER THE C MTNS...BUT ACCUMS WILL LIKELY OCCUR AT THE HIGHEST
ELEVATIONS.

BY MONDAY...REMNANTS OF TROUGH WILL STILL BE TO THE WEST SO EXPECT
TEMPS TO BEGIN REBOUNDING WITH INSTABILITY SHOWERS BY THE AFTERNOON
TIME PD. MONDAY MORNING WILL LIKELY START OF CLOUDY WITH CLOUDS
GRADUALLY DECREASING AS THE AFTERNOON PROGRESSES.

BY TUE INTO WED WE SHOULD DRY OUT WITH TEMPS RECOVERING INTO THE
80S. /HODANISH

&&

.AVIATION...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON AND THIS EVENING AT KCOS AND KPUB WHICH COULD BRIEFLY
CREATE MVFR CONDITIONS. OTHERWISE VFR CONDITIONS ARE EXPECTED FOR
TAF SITES THROUGH THE NEXT 24 HOURS. INCREASING SW FLOW ALOFT WILL
MIX DOWN ACROSS THE ACROSS THE AREA WITH GUSTY SW WINDS OF 20 TO 35
MPH EXPECTED AT TAF SITES LATE THURSDAY MORNING THROUGH THE LATE
AFTERNOON. -MW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ220-224-225.

RED FLAG WARNING FROM NOON TO 8 PM MDT THURSDAY FOR COZ220>222-
224-225.

&&

23/34
Hazardous weather outlook, Jun 9, 6:02 AM MDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
602 AM MDT WED JUN 9 2010

COZ058>089-093>099-101215-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
602 AM MDT WED JUN 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING
OVER THE SOUTHEAST AND CENTRAL MOUNTAINS...AND THE SOUTHEAST
PLAINS.  THE MAIN THREATS WITH ANY STORMS THAT DEVELOP WILL BE
LIGHTNING...SMALL HAIL AND WIND GUSTS UP TO 45 MPH.  THERE IS THE
CHANCE THAT ONE OR TWO STORMS COULD BECOME SEVERE...MAINLY NORTH OF
HIGHWAY 50.  HAIL THE SIZE OF HALF DOLLARS WILL BE POSSIBLE.  WIND
SHEAR WILL BE STRONG ENOUGH TO PRODUCE ROTATING STORMS AND THUS AN
ISOLATED TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FIRE DANGER IS EXPECTED TO REMAIN VERY HIGH OVER MOST OF
SOUTHEAST COLORADO ON THURSDAY. THE THREAT WILL BE HIGHEST WEST OF
INTERSTATE 25 FOR AREAS WHERE FUELS ARE DRY. THE COMBINATION OF
HIGH TEMPERATURES...STRONG SOUTHWEST WINDS...AND LOW HUMIDITIES
WILL RESULT IN CONDITIONS FAVORABLE FOR RAPID AND ERRATIC FIRE
GROWTH.

THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE OVER SOUTHEASTERN
COLORADO FROM FRIDAY THROUGH THE WEEKEND...AS A STORM SYSTEM MOVES
OUT OF THE PACIFIC NORTHWEST AND INTO THE CENTRAL ROCKIES. AT THIS
TIME...THE SEVERE WEATHER THREAT WITH THESE STORMS APPEARS
LIMITED...BUT LOCALLY GUSTY WINDS...FREQUENT LIGHTNING...AND SMALL
HAIL WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER NOON OVER THE CENTRAL AND EASTERN MOUNTAINS AND THE
SOUTHEAST PLAINS.

28/44

In the hours before

Special weather statement, Jun 9, 2:26 PM MDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
226 PM MDT WED JUN 9 2010

COZ060>062-064>066-069-072-073-077-092100-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-DEL NORTE VICINITY/NORTHERN SAN
LUIS VALLEY BELOW 8500 FT-EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-LA
GARITA MOUNTAINS ABOVE 10000 FT-NORTHERN SANGRE DE CRISTO MOUNTAINS
ABOVE 11000 FEET-NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND
11000 FT-SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000
FT-SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-WESTERN
CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-WESTERN/CENTRAL FREMONT
COUNTY BELOW 8500 FT-
226 PM MDT WED JUN 9 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL CHAFFEE COUNTY IN CENTRAL COLORADO
  EXTREME WEST CENTRAL FREMONT COUNTY IN CENTRAL COLORADO
  NORTH CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO

AT 221 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF SARGENTS...OR 36 MILES EAST
OF GUNNISON...WHICH WAS MOVING TOWARD THE NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  PONCHA SPRINGS.
  PONCHA PASS.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:42 PM MDTTornado WarningPUBEl Paso27 min
Jun 9, 1:34 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas56 min
Jun 9, 2:32 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas58 min
Jun 9, 3:10 PM MDTRed Flag WarningPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 8 more29 hr
Jun 9, 3:27 PM MDTSevere Thunderstorm WarningPUBLas Animas63 min
Jun 9, 3:39 PM MDTAreal Flood AdvisoryPUBLas Animas3 hr
Jun 9, 4:09 PM MDTFlash Flood WarningPUBLas Animas3 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.